MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM 3 EZ 3.5 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM 3 EZ 3.5 X 20MM; STENT, INTRACRANIAL NEUROVASCULAR
Catalog Number M003N3EZ35200
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Death (1802); Hemorrhage, Subarachnoid (1893)
Date of Event 11/02/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
This is 1 out of 4 reports.The subject device is implanted.
 
Event or Problem Description
The patient had an un-ruptured, wide-neck, basilar tip aneurysm, and the physician wanted to place two aneurysm bridging stents in a y-stenting configuration in order to perform coiling embolization.It was reported that when the physician attempted to track a microcatheter through the lumen of the implanted stent (subject device), the stent marker bands moved distally.In spite of the stent movement, the patient remained in stable condition.The physician attempted to advance a competitor microcatheter over the guidewire through the lumen of the stent encountering resistance.The physician could not confirm if the competitor microcatheter had advanced through the lumen of the implanted stent; therefore, a dyna ct was performed to confirm position of the competitor microcatheter.The physician was unsuccessful in confirming position of the competitor microcatheter; therefore, removed the microcatheter and proceeded to advance a competitor balloon catheter over the guidewire.It was reported that during the process of advancement of the balloon and guidewire, the patient became very hypertensive.Contrast was injected revealing an extravasation coming from the basilar tip aneurysm area.The physician reversed the antiplatelet medication and coiled the aneurysm.In spite of the coil embolization, the extravasation continued.The physician ordered an external ventricular drain and the patient was transferred for a ct scan.It was later reported that the patient died.The physician¿s opinion of the patient¿s outcome of death in relationship to the devices was unknown.No further information is available.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.Based on the information currently available patient¿s anatomy was noted to be very tortuous/tenuous and the customer used another device another which caused the stent migration.Therefore, operational context was assigned to the reported issue of stent migration.The reported patient complications 'patient hemorrhage', and 'patient death' are known risks associated with such procedures and noted as such in the directions for use (dfu).Therefore a root cause of anticipated patient complications has also been assigned to the event.
 
Event or Problem Description

Brand Name
NEUROFORM 3 EZ 3.5 X 20MM
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6135930
Report Number3008881809-2016-00281
Device Sequence Number16296734
Product Code NJE
UDI-Device Identifier04546540697806
UDI-Public(01)04546540697806(17)180131(10)18246874
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
H020002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue NumberM003N3EZ35200
Device Lot Number18246874
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/30/2016
Supplement Report FDA Received Date02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XT-27 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Death; Other; Required Intervention;